# SDR PCS2005F00002

- Difficulty date: February 19, 2005
- Submitted: May 10, 2005
- Operation: Air carrier
- Aircraft: N199AJ
- Make and model: Boeing 727-2F9
- Aircraft serial: 21426
- Engine: Pwa JT8D17
- System (JASC): 7261 · Turbine Engine Oil System
- Part: O-Ring
- Part number: P79518
- Condition: Leaking
- Location: Fuel Pump Shaft
- Component: Gearbox, Pwa
- Component part number: 717000
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

CREW REPORTED NR2 ENG OIL QUANTITY DROPPED IN FLIGHT, THEN ENGINE OIL PRESSURE DROPPED, THEN OIL TEMP ROSE.  CREW SHUTDOWN NR2 ENGINE AND AC RETURNED TO DEPARTURE, AC LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND NR2 ENGINE GEARBOX LEAKING OIL FROM THE FUEL PUMP SHAFT.  MAINTENANCE REMOVED AND REPLACED THE O-RING ON THE FUEL PUMP TO THE GEARBOX AND REPLACED THE CARBON SEAL ON THE NR2 ENGINE GEARBOX IAW MM.  MAINTENANCE INSP NR 2 ENGINE OIL FILTER FOR CONTAMINANTS, NONE FOUND, OIL SAMPLE TAKEN, SAMPLE SENT OUT FOR SOAP TEST.  NR2 ENG LEAK CHECK WAS PERFORMED IAW MM.  NO OIL LEAKS NOTED LEAK CK GOOD.  AC FLEW NEXT FLIGHT WITH NO FURTHER ENGINE OIL QUANTITY PROBLEMS REPORTED.  (K)
